Open Access
Translator Disclaimer
May 1999 Saddlepoint approximations to option prices
L. C. G. Rogers, O. Zane
Ann. Appl. Probab. 9(2): 493-503 (May 1999). DOI: 10.1214/aoap/1029962752

Abstract

The use of saddlepoint approximations in statistics is a well-established technique for computing the distribution of a random variable whose moment generating function is known. In this paper, we apply the methodology to computing the prices of various European-style options, whose returns processes are not the Brownian motion with drift assumed in the Black-Scholes paradigm. Through a number of examples, we show that the methodology is generally accurate and fast.

Citation

Download Citation

L. C. G. Rogers. O. Zane. "Saddlepoint approximations to option prices." Ann. Appl. Probab. 9 (2) 493 - 503, May 1999. https://doi.org/10.1214/aoap/1029962752

Information

Published: May 1999
First available in Project Euclid: 21 August 2002

zbMATH: 0963.91054
MathSciNet: MR1687398
Digital Object Identifier: 10.1214/aoap/1029962752

Subjects:
Primary: 90A09
Secondary: 60J30 , 62E17

Keywords: Fourier transform , Lévy processes , Option-pricing , saddlepoint approximations

Rights: Copyright © 1999 Institute of Mathematical Statistics

JOURNAL ARTICLE
11 PAGES


SHARE
Vol.9 • No. 2 • May 1999
Back to Top